Alert archive / California / Wind Advisories in 2022
Wind Advisory 54, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 27, 2022, 1:28 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 28, 2022, 12:00 PM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2022, 1:28 PM PST (21:28 UTC)
- In effect from
- Nov 28, 2022, 12:00 PM PST
- Expired
- Nov 29, 2022, 8:00 AM PST
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2750 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071 WWUS76 KSGX 272128 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 128 PM PST Sun Nov 27 2022 CAZ055-056-058-061-062-065-280530- /O.NEW.KSGX.WI.Y.0054.221128T1800Z-221129T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 128 PM PST Sun Nov 27 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 7 AM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph expected. Highest winds expected on the desert mountain slopes. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 10 AM Monday to 7 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-280530- /O.NEW.KSGX.WI.Y.0054.221128T1800Z-221129T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 128 PM PST Sun Nov 27 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Connolly
5 follow-up statements
160 WWUS76 KSGX 280526 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 926 PM PST Sun Nov 27 2022 CAZ055-056-058-061-062-065-281330- /O.CON.KSGX.WI.Y.0054.221128T1800Z-221129T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 926 PM PST Sun Nov 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 7 AM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph expected. Highest winds expected on the desert mountain slopes. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 10 AM Monday to 7 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-281330- /O.CON.KSGX.WI.Y.0054.221128T1800Z-221129T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 926 PM PST Sun Nov 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
120 WWUS76 KSGX 281052 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 252 AM PST Mon Nov 28 2022 CAZ055-060-282300- /O.EXT.KSGX.WI.Y.0054.221128T2000Z-221129T0800Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 252 AM PST Mon Nov 28 2022 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph expected. Strongest winds along the desert slopes of the mountains into adjacent desert areas. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From noon today to midnight PST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-282300- /O.EXT.KSGX.WI.Y.0054.221128T2000Z-221129T1600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 252 AM PST Mon Nov 28 2022 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 AM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. Strongest winds along the desert slopes of the mountains into adjacent desert areas and in the northern Coachella Valley below the San Gorgonio Pass.. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From noon today to 8 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
091 WWUS76 KSGX 282122 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 122 PM PST Mon Nov 28 2022 CAZ055-060-290530- /O.CON.KSGX.WI.Y.0054.000000T0000Z-221129T0800Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 122 PM PST Mon Nov 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph expected. Strongest winds along the desert slopes of the mountains into adjacent desert areas. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...Through midnight PST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-290530- /O.CON.KSGX.WI.Y.0054.000000T0000Z-221129T1600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 122 PM PST Mon Nov 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. Strongest winds along the desert slopes of the mountains into adjacent desert areas and in the northern Coachella Valley below the San Gorgonio Pass. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Through 8 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Connolly
169 WWUS76 KSGX 290300 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 700 PM PST Mon Nov 28 2022 CAZ055-060-290800- /O.CON.KSGX.WI.Y.0054.000000T0000Z-221129T0800Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 700 PM PST Mon Nov 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph expected. Strongest winds along the desert slopes of the mountains into adjacent desert areas. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ CAZ056-058-061-062-065-291100- /O.CON.KSGX.WI.Y.0054.000000T0000Z-221129T1600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 700 PM PST Mon Nov 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. Strongest winds along the desert slopes of the mountains into adjacent desert areas and in the northern Coachella Valley below the San Gorgonio Pass. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
118 WWUS76 KSGX 291101 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 301 AM PST Tue Nov 29 2022 CAZ056-058-061-062-065-291600- /O.CON.KSGX.WI.Y.0054.000000T0000Z-221129T1600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 301 AM PST Tue Nov 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 8 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 27, 9:18 AM PST, 4 hours 10 minutes earlier.
Area forecast discussion, Nov 27, 9:18 AM PST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service San Diego CA 918 AM PST Sun Nov 27 2022 .SYNOPSIS... A seasonable Sunday is in store today, with mostly clear skies and near normal temperatures. A low pressure system will push into the Great Basin over the next couple of days, bringing cooler temperatures, windier conditions, and a small chance for showers Monday and Tuesday. Gusty west winds will occur on the desert mountain slopes and into the deserts Monday afternoon through Tuesday morning, with peak gusts 50 to 60 mph on the desert slopes. Cooler than normal conditions will persist all of this week. There is the potential for a storm system to bring rain and mountain snow to SoCal sometime late this week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... At 9 AM, satellite imagery showed patchy low clouds over the coastal waters, with mostly clear skies elsewhere. Some patchy low clouds formed overnight, and even tried to make it into Oceanside and Carlsbad, but were quickly pushed out to sea as weak easterly drainage flow developed. Marine layer clouds should be more widespread tonight into Monday as heights fall and onshore flow increases today. A sunny Sunday is in store for SoCal, with high temperatures overall near to slightly above normal for this time of year. Enjoy these seasonal temperatures while they last, as we are in for a cool upcoming week. The low pressure system currently situated over the Pacific Northwest will begin to drop south into the Great Basin over the next couple of days. This will bring cooler and windier conditions to Southern California Monday and Tuesday. We may even see some light showers Monday night into Tuesday, though little to no accumulation is expected. Westerly winds will begin to increase Monday afternoon over the mountains and deserts, and will be quite strong over the desert mountain slopes. Peak gusts will range from 30-40 mph in the deserts, and 50-60 mph on the desert mountain slopes. Some higher gusts in excess of 60 mph will be possible in the windy I-8 corridor and through and below the San Gorgonio Pass. Wind Advisories will likely be issued today with the afternoon forecast package. Temperatures will drop by several degrees on Monday, with many lower elevations only reaching daytime highs in the low 60s, and higher mountain elevations staying in the 40s. Similar temperatures will be observed on Tuesday. A brief shot of offshore flow Tuesday night into Wednesday may warm up temperatures slightly on Wednesday, but still remaining several degrees below normal for this time of year. Models and ensembles have been consistently showing a storm setting up over the West Coast sometime towards the end of this week, so confidence is growing in an unsettled pattern developing over California. However, the timing and potential impact to SoCal remains uncertain. EC ensembles have the storm moving a bit quicker, arriving to SoCal Thursday night, while the GFS ensembles have a slower onset, not arriving until Friday night or early Saturday. Ensembles have converged quite a bit on the potential rainfall amounts, with most ensembles members showing light to moderate precipitation over SoCal, and hardly any members showing higher and more bullish rainfall amounts. For now, count on cooler temperatures late this week into next weekend, windier conditions, and potentially some rain and mountain snow at times. We will keep an eye on the trends and hopefully be able to nail down some more details in the coming days. Our pattern looks to remain unsettled beyond next weekend, as the winter storm door remains open for low pressure systems to continue to develop over the Pacific Northwest and drop south into California. && .AVIATION... 271630Z...Mostly clear skies through the afternoon. Low clouds and localized fog expected tonight. Cloud coverage may be patchy initially but will become more widespread into Mon AM. Bases may initially come in around 700 ft MSL starting at 02Z Mon, but are expected to rise to over 1000 ft MSL around 10Z Mon. Fog reducing vis to 2-4SM will be mostly confined to the foothills and higher coastal terrain Mon AM. Low confidence in complete clearing Mon, especially along the coast. Any vis restrictions that develop should improve by 17Z Mon. && .MARINE... Patchy fog and low clouds expected over the coastal waters into Sunday morning. Monday evening into Tuesday, Gusty west-northwest winds up to 30 kts and choppy seas over the outer coastal waters are to be expected, with conditions hazardous for small craft. Strongest winds and highest seas will be in the outer coastal waters near San Clemente Island. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Connolly AVIATION/MARINE...CO
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 1:00 PM PST | Small Craft Advisory | SGX | 43 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.